Alert archive / Louisiana / Tornado Warnings in 1999

Tornado Warning 2, NWS Shreveport, LA

January 1, 1999Sabine Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Jan 1, 1999, 4:00 PM CST for Sabine Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 1999, 4:00 PM CST (22:00 UTC)
Expired
Jan 1, 1999, 4:30 PM CST
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sabine Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1999-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1999-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS1 KSHV 012202 RRA
TORSHV
LAC085-012230-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CST FRI JAN 1 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SABINE PARISH IN WESTERN LOUISIANA

* UNTIL 430 PM CST

* AT 400 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5
  MILES SOUTHEAST OF ZWOLLE. THE
  THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 35
  MPH.


THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY
RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.



IV/VII

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 1, 3:15 PM CST, 45 minutes earlier.

Area forecast discussion, Jan 1, 3:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CST FRI JAN 1 1999

STRONG WARM AND MOIST ADVECTION CONTINUES INTO THE AFTERNOON HOURS
ACROSS CWA AND IS EXPECTED TO INCREASE PER PROGS BY 00Z. SEVERE WX
HAS ALREADY BEGUN ACROSS E CENTRAL TEXAS AND WILL SPREAD EAST INTO
LA PARISHES THIS EVENING. WARM FRONT APPEARS TO BE MOVING NORTH THIS
AFTERNOON..SO SEVERE STORMS MAY BE POSSIBLE AS FAR NORTH AS TXK.
TIMING OF COLD FRONT AMONG VARIOUS MODELS IS BETTER THAN PREVIOUS RUNS
AND WILL ENTER NW PORTION OF CWA AROUND MIDNIGHT..REACHING SE PARISHES
BY 9 AM SAT. SOME POST FRONTAL RAIN EXPECTED TIL AROUND MIDDAY BUT
THINK TEMPERATURES SHOULD REMAIN ABOVE FREEZING MARK UNTIL SUNSET.
THUS NO FROZEN PRECIPITATION EXPECTED.
BEYOND MIDDAY SAT..DRY WEATHER EXPECTED THROUGH MIDDLE OF NEXT WEEK.
TEMPS LOOK A LITTLE WARM ON NGM MOS AS TIMING STILL A COUPLE HOURS
BEHIND AVN. LIKE AVN NUMBERS FOR SATURDAY BUT PERFER MIX OF TWO
FOR SAT NIGHT THROUGH SUNDAY.

SHV 45/48/23/39 +710  MLU  56/60/27/39 +910    14

In the hours before

Special weather statement, Jan 1, 10:15 AM CST, 5 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CST FRI JAN 1 1999

A WARM FRONT WILL MOVE ACROSS EAST TEXAS AND NORTHWEST LOUISIANA
TODAY AS A STRONG COLD FRONT APPROACHES FROM THE WEST. THUNDERSTORMS
WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES AND BY MID AFTERNOON
INTO EARLY TONIGHT SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING
THUNDERSTORM WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE.
SOUTHERN PORTIONS OF THE FOUR STATE AREA SOUTH OF I20 HAVE THE HIGHEST
RISK OF SEVERE STORMS.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE REQUIRED FOR SEVERE WEATHER LATER THIS
AFTERNOON AND TONIGHT.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:48 PM CSTSevere Thunderstorm WarningSHVSabine32 min

Nearby

Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.